Upper Urinary Tract Infection


Q: If you have an upper urinary tract infection and are currently on antibiotics, should you return to the doctor or hospital if symptoms persist or worsen?

Symptoms:  Severe pain in side, abdomen and back. severe naseau. loss of appetite. inability to hold down many foods or liquids including water. headaches. diziness. extreme drowsines. lathorgy.

A:   Hi dear patient, Upper respiratory tract infections(URTI) usually take some time to resolve and there are numerous causes for URTI and majority of upper respiratory tract infections are caused due to viruses and it is self limiting. Antibiotics are rarely needed to treat URTI and should be avoided unless your doctor suspects a bacterial infection.The specific cause needs to be identified and treated accordingly. my advise to you is to continue the course of antibiotics prescribed by your doctor and apart from that you can increase fluid intake, avoid spicy and oily food, honey can be used to reduce cough apart from cough medications. If still the symptoms persist and there is no improvement in your general condition then you consult a physician for futher needful.

Related Q&A

Q: Hello. I am a 41 y/o woman and have been on yasmin for 8 years. A few months ago i had abnormal discharge and bleedin...

Q: I suffer from recurring UTIs. Tried Nitrofurantoin. Didn't work. Currently on Bactrim -- I am at the beginning of ...

Q: My partner and I have both been tested for gonorrhea. Her test came back positive and mine negative. She said her doc...

Q: Hi- I had a uti, Dr prescribed Bactrim DS 800- (I had awful response- thyroid was swollen,terrible pain in vagina) ...

Q: Hi, I am 39 years old (F), and was doing some moderate house work yesterday. I awoke with a tugging sensation in my b...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon